OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 21, Iss. 4 — Apr. 1, 2004
  • pp: 662–667

Properties of a localized Mathieu pulse

C. A. Dartora and H. E. Hernández-Figueroa  »View Author Affiliations


JOSA A, Vol. 21, Issue 4, pp. 662-667 (2004)
http://dx.doi.org/10.1364/JOSAA.21.000662


View Full Text Article

Enhanced HTML    Acrobat PDF (665 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

An X-shaped localized pulse based on a zero-order Mathieu function is obtained by a proper superposition of Mathieu beams, and some properties are analyzed.

© 2004 Optical Society of America

OCIS Codes
(050.1970) Diffraction and gratings : Diffractive optics
(070.2580) Fourier optics and signal processing : Paraxial wave optics
(260.1960) Physical optics : Diffraction theory
(350.5500) Other areas of optics : Propagation

History
Original Manuscript: May 12, 2003
Revised Manuscript: October 16, 2003
Manuscript Accepted: December 2, 2003
Published: April 1, 2004

Citation
C. A. Dartora and H. E. Hernández-Figueroa, "Properties of a localized Mathieu pulse," J. Opt. Soc. Am. A 21, 662-667 (2004)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-21-4-662


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. E. Recami, “On localized X-shaped superluminal solutions to Maxwell equations,” Physica A 252, 586–610 (1998). [CrossRef]
  2. R. W. Ziolkowski, “Localized transmission of electromagnetic energy,” Phys. Rev. A 39, 2005–2032 (1989). [CrossRef] [PubMed]
  3. J.-Y. Lu, J. F. Greenleaf, “Nondiffracting X-waves exact solutions to free space scalar wave equation and their finite aperture realization,” IEEE Trans. Ultrason. Ferroelectr. Freq. Control 39, 19–31 (1992). [CrossRef]
  4. R. W. Ziolkowski, I. M. Besieris, A. M. Shaarawi, “Aperture realizations of exact solutions to homogeneous-wave equations,” J. Opt. Soc. Am. A 10, 75–87 (1993). [CrossRef]
  5. A. M. Shaarawi, I. M. Besieris, “On the superluminal propagation of X-shaped localized waves,” J. Phys. A Math. Gen. 33, 7227–7254 (2000). [CrossRef]
  6. M. Zamboni-Rached, E. Recami, H. E. Hernández-Figueroa, “New localized superluminal solutions to the wave equations with finite total energies and arbitrary frequencies,” Eur. Phys. J. D 21, 217–228 (2002). [CrossRef]
  7. M. Zamboni-Rached, H. E. Hernández-Figueroa, “A rigorous analysis of localized wave propagation in optical fibers,” Opt. Commun. 191, 49–54 (2001). [CrossRef]
  8. M. Zamboni-Rached, E. Recami, F. Fontana, “Localized superluminal solutions to Maxwell equations propagating along a normal-sized waveguide,” Phys. Rev. E 64, 066603 (2001). [CrossRef]
  9. P. L. Overfelt, “Bessel-Gauss pulses,” Phys. Rev. A 44, 3941 (1991). [CrossRef] [PubMed]
  10. J.-Y. Lu, J. F. Greenleaf, “Experimental verification of nondiffracting X-waves,” IEEE Trans. Ultrason. Ferroelectr. Freq. Control 39, 441–446 (1992). [CrossRef]
  11. P. Saari, K. Reivelt, “Evidence of X-shaped propagation invariant localized light waves,” Phys. Rev. Lett. 79, 4135–4138 (1997). [CrossRef]
  12. D. Mugnai, A. Ranfagni, R. Ruggeri, “Observation of superluminal behaviors in wave propagation,” Phys. Rev. Lett. 84, 4830–4833 (2000). [CrossRef] [PubMed]
  13. J. Durnin, J. J. Miceli, J. H. Eberly, “Diffraction-free beams,” Phys. Rev. Lett. 58, 1499–1501 (1987). [CrossRef] [PubMed]
  14. J. Durnin, “Exact solutions for nondiffracting beams 1. The scalar theory,” J. Opt. Soc. Am. A 4, 651–654 (1987). [CrossRef]
  15. S. Chavez-Cerda, G. S. McDonald, G. H. C. New, “Nondiffracting beams: travelling, standing, rotating and spiral waves,” Opt. Commun. 123, 225–233 (1996). [CrossRef]
  16. J. Rogel-Salazar, G. H. C. New, S. Chavez-Cerda, “Bessel–Gauss beam optical resonator,” Opt. Commun. 190, 117–122 (2001). [CrossRef]
  17. J. C. Gutierrez-Vega, M. D. Iturbe-Castillo, G. A. Ramirez, E. Tepichin, R. M. Rodriguez-Dagnino, S. Chavez-Cerda, G. H. C. New, “Experimental demonstration of optical Mathieu beams,” Opt. Commun. 195, 35–40 (2001). [CrossRef]
  18. M. Erdelyi, Z. L. Horvath, G. Szabo, ZsBor, F. K. Tittel, J. R. Carvalho, M. C. Smayling, “Generation of diffraction-free beams for applications in optical microlithography,” J. Vac. Sci. Technol. B 15, 287–292 (1997). [CrossRef]
  19. H. Kim, H.-J. Kim, K. Kim, D.-Y. Park, “Partially coherent nondiffracting beams,” J. Korean Phys. Soc. 37, 713–719 (2000).
  20. J. Arlt, K. Dholakia, “Generation of high-order bessel beams by use of an axicon,” Opt. Commun. 177, 297–301 (2000). [CrossRef]
  21. J. C. GutierrezVega, M. D. Iturbe-Castillo, E. Tepichin, G. Ramirez, R. M. Rodriguez-Dagnino, S. Chavez-Cerda, “New member in the family of propagation-invariant optical fields: Mathieu beams,” Opt. Photon. News, Dec.2000, pp. 37–38.
  22. J. C. Gutierrez-Vega, M. D. Iturbe-Castillo, S. Chavez-Cerda, “Alternative formulation for invariant optical fields: Mathieu beams,” Opt. Lett. 25, 1493–1495 (2000). [CrossRef]
  23. C. A. Dartora, M. Zamboni-Rached, K. Z. Nóbrega, E. Recami, H. E. Hernández-Figueroa, “General formulation for the analysis of scalar diffraction-free beams using angular modulation: Mathieu and Bessel beams,” Opt. Commun. 222, 75–80 (2003). [CrossRef]
  24. I. S. Gradshteyn, I. M. Ryzhik, Table of Integrals, Series, and Products (Academic, New York, 1965).
  25. N. W. McLachlan, Theory and Application of Mathieu Functions (Clarendon, Oxford, UK, 1947).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article

OSA is a member of CrossRef.

CrossCheck Deposited